Hail, Chesterfield
- When
- May 3, 2:10 PM EST to 2:20 PM EST
- Where
- Chesterfield County, 5 mi WSW of Patrick
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 34.542, -80.131
Park Service reported 3/4 inch hail.
Frontal boundary drifted south into Northern SC and produced some thunderstorms that generated golf ball size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Frontal boundary drifted south into Northern SC and produced some thunderstorms that generated golf ball size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 3, 1:27 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT THU MAY 3 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTH TODAY AND BECOME NEARLY STATIONARY ACROSS THE AREA TONIGHT. THIS WILL RESULT IN MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS TONIGHT THROUGH SUNDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS CURRENTLY PUSHING SLOWLYH SOUTH THROUGH NORTH CAROLINA EARLY THIS AFTERNOON AND IS BEARING DOWN ON CHARLOTTE AT 1 PM. THE FRONT WILL MOVE INTO CENTRAL SOUTH CAROLINA OVERNIGHT AND THERE WILL BE A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS WITH THE FRONT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL PUSH. CURRENT THINKING IS THAT FRONTAL BOUNDARY WILL REMAIN OVER THE CWA INTO SATURDAY NIGHT SO CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE SHORT TERM. INCREASED CLOUDINESS WITH THE FRONT WILL RESULT IN COOLER TEMPERATURES THAN THE 90S WE HAVE SEEN THE PAST COUPLE OF DAYS. EXPECT HIGHS IN THE LOWER 70S NORTH AND LOWER 80S SOUTH ON FRIDAY AND LOWER TO UPPER 70S NORTH TO SOUTH ON SATURDAY. MINS AROUND 60. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FRONT WILL FINALLY PUSH WELL SOUTH OF THE AREA ON SUNDAY AS UPPER FLOW IS NORTHERLY. WLLL HAVE SLIGHT CHANCE TO CHANCE POPS SUNDAY MORNING DECREASING THROUGH THE DAY. HIGH PRESSURE WILL THEN BUILD OVER THE SOUTHEASTERN US THROUGH THE REMAINDER OF THE LONG TERM KEEPING THINGS DRY. MAXS AND MINS WILL BE WITHIN A FEW DEGREES OF NORMAL THROUGH THE PERIOD. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... MID TO HIGH LEVEL CLOUDINESS STREAMING ACROSS THE REGION. A BACK DOOR COLD FRONT WILL MOVE THROUGH TAF LOCATIONS AROUND 00Z. AS FRONT PASSES...WILL EXPECT CEILINGS TO DECREASE DURING THE EVENING HOURS AND OVERNIGHT. SOME PATCHY FOG MAY DEVELOP OVERNIGHT AND TOWARD MORNING. CHANCE OF SHOWERS AND TSTORMS THIS EVENING BUT NOT EXPECTING TO AFFECT THE TAF LOCATIONS. VSBYS WILL AT TIMES DROP TO 3-5SM IN HZ AND BR. EXPECT MAINLY VFR CONDITIONS FOR THE CSRA TAFS KAGS AND KDNL FOR THE PERIOD WITH MVFR CONDITIONS DEVLOPING THIS EVENING ACROSS THE MIDLANDS. WITH FRONT REMAINING STATIONARY OVER SC...CLOUD COVER SHOULD HOLD THROUGH THE REMIANING PORTION OF THE TAF PERIOD. FRIDAY NIGHT THROUGH MONDAY...EXPECT MIXED VFR AND MVFR CONDITIONS FRIDAY NIGHT THROUGH SUNDAY WITH SCATTERED RAIN SHOWERS AND THUNDERSTORMS. NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 502 AM EDT THU MAY 3 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 502 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Columbia radar (KCAE), 112 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
4 hail. Local standard time, as filed.
Park Service reported 3/4 inch hail.
Sheriff reported golf ball size hail on Ruby Hartsville road.
Patrick Post Office reported golf ball size hail between Patrick and Hartsville on hwy 102.
Public reported 3/4 inch hail at Flat Creek road and hwy 265, and Midway Crossroads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19331, 19329, 19333, 19334.